Lightning, Middlesex
- When
- August 17, 5:20 PM EST
- Where
- Middlesex County, Edison
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 40.520, -74.400
A man was struck and injured by lightning in the Costco parking lot in Edison Township.
A vigorous upper air disturbance in the northwest flow behind the cold front still had sufficient moisture to develop strong to severe thunderstorms across Pennsylvania and New Jersey during the afternoon and the evening of the 17th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A vigorous upper air disturbance in the northwest flow behind the cold front still had sufficient moisture to develop strong to severe thunderstorms across Pennsylvania and New Jersey during the afternoon and the evening of the 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 17, 4:21 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
521 PM EDT FRI AUG 17 2007
.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE NW WILL BE PRECEDED BY SHOWERS
AND THUNDERSTORMS THIS EVENING...BUT THEN FOLLOWED BY COOLER AND
DRIER AIR LATER TONIGHT. HIGH PRSSURE WILL BRING FAIR WEATHER AND
PLEASANT CONDITIONS FOR THE WEEKEND. A QUASI-STATIONARY FRONTAL
BOUNDARY JUST SOUTH OF THE AREA WILL BRING A CHANCE OF RAIN FOR
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE WX TODAY HAS BEEN A BIT MORE ACTIVE THAN EXPECTED EARLIER...
WITH A SEVERE TSTM WATCH IN EFFECT UNTIL 8 PM FOR NORTHERN PARTS OF
OUR FCST AREA. MORE TSTMS ARE DVLPG OVER THE SRN POCONOS AS THE
AIR MASS REMAINS SMWHAT UNSTABLE AND A RATHER POTENT LOOKING VORT
CENTER/SHRTWV TROF CONTS TO ROTATE SEWD THROUGH SERN ONTARIO. THE
STRONGER CDFNT ASSOCD WITH THE SHRTWV SEEMS TO BE OVER THE LOWER
GRTLKS ATTM...AND WILL SWEEP ACRS OUR FCST AREA LATER THIS EVE.
THIS SHOULD END THE SHRA/TSTM ACTVTY BY MIDNIGHT AND USHER IN
COOLER/DRIER AIR FOR THE WEEKEND.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
FOR THE WEEKEND...WX WILL BE DOMINATED BY HIGH PRESSURE ASSOCD
WITH A MILD AND DRY AIR MASS. THE HIGH WILL BE BUILDING IN FROM
THE WEST AND SAT WITH A PRESSURE GRADIENT SUFF TO PRODUCE BREEZY
NW WINDS. MAX TEMPS SHOULD BE NEAR NORMAL BUT DEWPTS ARE EXPECTED
TO BE QUITE LOW...MAINLY IN THE 40S. FOR SAT NIGHT AND SUN...THE
HIGH PRES CENTER IS FCST TO BE NEARBY WHICH WILL RESULT IN LIGHT
WINDS. MIN TEMPS SAT NIGHT COULD BE QUITE CHILLY...ESPECIALLY IN
MORE RURAL AREAS. FOR SUN...SOME MOISTURE ALOFT SHOULD START TO
MOVE IN FROM THE WEST...WITH INCREASING HIGH TO MID-LVL
CLOUDINESS. THERE IS SLIGHT CHC OF PRECIP MOVING INTO WRN PART OF
THE FCST AREA LATE ON SUNDAY...BUT MORE LIKELY ANY RAIN WOULD HOLD
OFF UNTIL NIGHT TIME.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
FCST MODELS INDICATE A FNTL BNDRY SETTING UP ACROSS THE MID-
ATLANTIC REGION FOR EARLY NEXT WEEK. THE FCST FRONT IS ORIENTED
WNW TO ESE AND WILL BE SLOW TO MOVE OUT. A COUPLE OF WAVE OF
PRECIP ARE FCST TO MOVE ALONG THE Q-STNRY BNDRY...THE FIRST ON SUN
NIGHT INTO MON AND A SECOND STGR ONE ON TUE. SCT SHOWER OR TSTM
ACTVTY LOOKS PSBL ALL THROUGH THE EARLY- TO MID-WEEK PERIOD. THE
FRONT IS FCST TO LIFT NEWD AS A WARM FRONT ON WED LEAVING OUR AREA
IN SWLY FLOW AND A WARM AND HUMID AIR MASS MORE TYPICAL FOR AUGUST.
SCT AFTN/EVE SHOWERS AND TSTMS CANNOT BE RULED OUT DURING THIS
TIME.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
VFR WEATHER IS EXPECTED OUTSIDE OF TSTMS, BUT ANY TSTMS COULD
HAVE SVR WEATHER AND IFR/LIFR CONDITIONS WITH DAMAGING WINDS AND
PSBL HAIL. AFTER THE FRONT MOVES THROUGH THIS EVENING, DRY COOL
AIR ARRIVING FROM THE NW WILL MEAN VFR CONDITIONS.
THE NEXT THREAT OF TSTMS WOULD BE SUNDAY NIGHT INTO MONDAY AND
TUESDAY.
&&
.MARINE...
SCA HAVE BEEN ISSUED FOR LATE TONIGHT INTO SATURDAY. COOLER AIR
COMING DOWN FROM THE NORTH OVER THE WARM WATERS WILL ALLOW WINDS
TO INCREASE TO 25 KT AS THE GRADIENT ALSO INCREASES. THE GRADIENT
WILL RELAX LATER SATURDAY AND WINDS SHOULD DECREASE BACK BELOW 25
KT FOR SATURDAY AFTN. HIGH PRESSURE SHOULD KEEP TRANQUIL
CONDITIONS OVER THE MARINE AREA SUNDAY. A FRONTAL SYSTEM IS
EXPECTED TO MOVE IN FROM THE SOUTH AND BECOME STATIONARY JUST
SOUTH OF THE MARINE AREA MONDAY INTO WEDNESDAY. ONSHORE WINDS
NORTH OF THE FRONT AND AROUND A HIGH NEAR NOVA SCOTIA CANADA COULD
PRODUCE INCREASED SEAS AND WINDS ON WEDNESDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 12 PM EDT
SATURDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...AMC
NEAR TERM...AMC
SHORT TERM...AMC
LONG TERM...AMC
AVIATION...RNS
MARINE...RNSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 438 PM EDT FRI AUG 17 2007 DEZ001-NJZ001-007>010-012-015-PAZ054-055-060>062-067>071-182045- NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 438 PM EDT FRI AUG 17 2007 ...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS INTO THIS EVENING WILL BE LOCALLY SEVERE WITH DAMAGING WINDS AND HAIL. HEAVY RAIN WILL ALSO ACCOMPANY ANY STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ008-182045- CECIL- 438 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS INTO THIS EVENING COULD BE LOCALLY STRONG WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ013-014-016>027-182045- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 438 PM EDT FRI AUG 17 2007 ...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING. SOME STORMS COULD TURN LOCALLY SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ012-015-019-020-182045- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 438 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. SOME STORMS COULD TURN LOCALLY STRONG WITH STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-182045- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 438 PM EDT FRI AUG 17 2007 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. SOME STORMS COULD TURN LOCALLY STRONG WITH STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-182045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 438 PM EDT FRI AUG 17 2007 ...SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. SOME STORMS COULD TURN LOCALLY STRONG TO SEVERE WITH STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 143 PM EDT FRI AUG 17 2007 PAZ054-055-061-062-171945- CARBON-LEHIGH-MONROE-NORTHAMPTON- 143 PM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...MONROE AND NORTHAMPTON COUNTIES... AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS 28 MILES SOUTHWEST OF WILKES-BARRE...MOVING EAST AT 30 MPH. THESE THUNDERSTORMS WILL BE NEAR TRESCKOW...BEAVER MEADOWS AROUND 200 PM...NESQUEHONING...LANSFORD AROUND 215 PM...AND WEISSPORT AROUND 230 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:JJM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL BETHLEHEM 40.63N 75.37W
08/17/2007 M0.75 INCH NORTHAMPTON PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN BETHLEHEM.
0220 PM HAIL NESQUEHONING 40.86N 75.83W
08/17/2007 E1.75 INCH CARBON PA EMERGENCY MNGR
HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED AT THE 911
CENTER IN NESQUEHONING. THE HAIL WAS COVERING THE PARKING
LOT AND DAMAGED CARS.
0240 PM TSTM WND DMG JIM THORPE 40.87N 75.74W
08/17/2007 CARBON PA TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN JIM THORPE. AT THE TIME OF
REPORT, HALF INCH HAIL WAS FALLING.
0242 PM HAIL LEHIGHTON 40.83N 75.72W
08/17/2007 M1.00 INCH CARBON PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN LEIGHTON.
0250 PM HAIL PALMERTON 40.80N 75.62W
08/17/2007 E2.00 INCH CARBON PA TRAINED SPOTTER
2-INCH DIAMETER HAIL WAS REPORTED IN PALMERTON.
&&
GORSEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL BETHLEHEM 40.63N 75.37W
08/17/2007 M0.75 INCH NORTHAMPTON PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN BETHLEHEM.
0220 PM HAIL JIM THORPE 40.87N 75.74W
08/17/2007 E1.75 INCH CARBON PA BROADCAST MEDIA
GOLF BALL SIZE HAIL DAMAGED CARS AND PUNCHED HOLES IN THE
SIDING OF SOME BUILDINGS.
0220 PM TSTM WND DMG 2 NW JIM THORPE 40.89N 75.76W
08/17/2007 CARBON PA EMERGENCY MNGR
EMERGENCY MANAGEMENT OFFICIALS REPORTED TREES DOWN AND
WIRES DOWN ACROSS SOME ROADS IN SEVERAL PARTS OF THE
COUNTY.
0220 PM HAIL NESQUEHONING 40.86N 75.83W
08/17/2007 E1.75 INCH CARBON PA EMERGENCY MNGR
HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED AT THE 911
CENTER IN NESQUEHONING. THE HAIL WAS COVERING THE PARKING
LOT AND DAMAGED CARS.
0240 PM TSTM WND DMG JIM THORPE 40.87N 75.74W
08/17/2007 CARBON PA TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN JIM THORPE. AT THE TIME OF
REPORT, HALF INCH HAIL WAS FALLING.
0242 PM TSTM WND GST LEHIGHTON 40.83N 75.72W
08/17/2007 E70.00 MPH CARBON PA BROADCAST MEDIA
THUNDERSTORM WINDS WERE ESTIMATED TO BE 70 MPH IN
LEHIGHTON WITH A ROTATING WALL CLOUD REPORTED. TREES AND
WIRES DOWN.
0242 PM HAIL LEHIGHTON 40.83N 75.72W
08/17/2007 M1.00 INCH CARBON PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN LEIGHTON.
0250 PM HAIL PALMERTON 40.80N 75.62W
08/17/2007 E2.00 INCH CARBON PA TRAINED SPOTTER
2-INCH DIAMETER HAIL WAS REPORTED IN PALMERTON.
0300 PM HAIL FERNDALE 40.53N 75.18W
08/17/2007 M1.00 INCH BUCKS PA TRAINED SPOTTER
HAIL FROM NICKEL TO QUARTER SIZE REPORTED IN FERNDALE.
TREE LIMBS ALSO DOWN.
0307 PM HAIL BRODHEADSVILLE 40.92N 75.40W
08/17/2007 E0.75 INCH MONROE PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN BRODHEADSVILLE.
0315 PM HAIL FRENCHTOWN 40.53N 75.06W
08/17/2007 E1.75 INCH HUNTERDON NJ TRAINED SPOTTER
HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED IN
FRENCHTOWN.
0315 PM HAIL 1 N FLEMINGTON 40.52N 74.87W
08/17/2007 E1.00 INCH HUNTERDON NJ TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED IN RARITAN
TOWNSHIP.
0315 PM HAIL CLINTON 40.64N 74.91W
08/17/2007 E0.75 INCH HUNTERDON NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN CLINTON.
0315 PM HAIL FLEMINGTON 40.51N 74.86W
08/17/2007 M0.75 INCH HUNTERDON NJ CO-OP OBSERVER
PENNY SIZE HAIL REPORTED IN FLEMINGTON.
0327 PM HAIL NAZARETH 40.74N 75.31W
08/17/2007 E1.00 INCH NORTHAMPTON PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN NAZARETH.
0338 PM HAIL 2 NE BELLE MEAD 40.49N 74.63W
08/17/2007 E1.75 INCH SOMERSET NJ TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN HILLSBOROUGH.
0345 PM HAIL WASHINGTON 40.76N 74.98W
08/17/2007 E0.75 INCH WARREN NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN WASHINGTON.
0400 PM FLOOD METUCHEN 40.54N 74.36W
08/17/2007 MIDDLESEX NJ TRAINED SPOTTER
STREET FLOODING REPORTED IN THE METUCHEN AREA WITH SOME
ROADS CLOSED.
&&
GORSEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL BETHLEHEM 40.63N 75.37W
08/17/2007 M0.75 INCH NORTHAMPTON PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN BETHLEHEM.
0215 PM TSTM WND DMG COATESVILLE 39.98N 75.82W
08/17/2007 CHESTER PA EMERGENCY MNGR
SCATTERED LARGE TREE LIMBS DOWN ACROSS THE CENTRAL PART
OF THE COUNTY.
0220 PM HAIL NESQUEHONING 40.86N 75.83W
08/17/2007 E1.75 INCH CARBON PA EMERGENCY MNGR
HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED AT THE 911
CENTER IN NESQUEHONING. THE HAIL WAS COVERING THE PARKING
LOT AND DAMAGED CARS.
0220 PM TSTM WND DMG 2 NW JIM THORPE 40.89N 75.76W
08/17/2007 CARBON PA EMERGENCY MNGR
EMERGENCY MANAGEMENT OFFICIALS REPORTED TREES DOWN AND
WIRES DOWN ACROSS SOME ROADS IN SEVERAL PARTS OF THE
COUNTY.
0220 PM HAIL JIM THORPE 40.87N 75.74W
08/17/2007 E1.75 INCH CARBON PA BROADCAST MEDIA
GOLF BALL SIZE HAIL DAMAGED CARS AND PUNCHED HOLES IN THE
SIDING OF SOME BUILDINGS.
0240 PM TSTM WND DMG JIM THORPE 40.87N 75.74W
08/17/2007 CARBON PA TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN JIM THORPE. AT THE TIME OF
REPORT, HALF INCH HAIL WAS FALLING.
0242 PM TSTM WND GST LEHIGHTON 40.83N 75.72W
08/17/2007 E70.00 MPH CARBON PA BROADCAST MEDIA
THUNDERSTORM WINDS WERE ESTIMATED TO BE 70 MPH IN
LEHIGHTON WITH A ROTATING WALL CLOUD REPORTED. TREES AND
WIRES DOWN.
0242 PM HAIL LEHIGHTON 40.83N 75.72W
08/17/2007 M1.00 INCH CARBON PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN LEIGHTON.
0250 PM HAIL PALMERTON 40.80N 75.62W
08/17/2007 E2.00 INCH CARBON PA TRAINED SPOTTER
2-INCH DIAMETER HAIL WAS REPORTED IN PALMERTON.
0300 PM HAIL FERNDALE 40.53N 75.18W
08/17/2007 M1.00 INCH BUCKS PA TRAINED SPOTTER
HAIL FROM NICKEL TO QUARTER SIZE REPORTED IN FERNDALE.
TREE LIMBS ALSO DOWN.
0307 PM HAIL BRODHEADSVILLE 40.92N 75.40W
08/17/2007 E0.75 INCH MONROE PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN BRODHEADSVILLE.
0315 PM HAIL FLEMINGTON 40.51N 74.86W
08/17/2007 M0.75 INCH HUNTERDON NJ CO-OP OBSERVER
PENNY SIZE HAIL REPORTED IN FLEMINGTON.
0315 PM HAIL CLINTON 40.64N 74.91W
08/17/2007 E0.75 INCH HUNTERDON NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN CLINTON.
0315 PM HAIL 1 N FLEMINGTON 40.52N 74.87W
08/17/2007 E1.00 INCH HUNTERDON NJ TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED IN RARITAN
TOWNSHIP.
0315 PM HAIL FRENCHTOWN 40.53N 75.06W
08/17/2007 E1.75 INCH HUNTERDON NJ TRAINED SPOTTER
HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED IN
FRENCHTOWN.
0327 PM HAIL NAZARETH 40.74N 75.31W
08/17/2007 E1.00 INCH NORTHAMPTON PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN NAZARETH.
0338 PM HAIL 2 NE BELLE MEAD 40.49N 74.63W
08/17/2007 E1.75 INCH SOMERSET NJ TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN HILLSBOROUGH, NEARLY
COVERING THE GROUND.
0345 PM HAIL WASHINGTON 40.76N 74.98W
08/17/2007 E0.75 INCH WARREN NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN WASHINGTON.
0350 PM TSTM WND GST WASHINGTON 40.76N 74.98W
08/17/2007 M47.00 MPH WARREN NJ TRAINED SPOTTER
A 47 MPH THUNDERSTORM WIND GUST WAS MEASURED IN
WASHINGTON.
0400 PM FLOOD METUCHEN 40.54N 74.36W
08/17/2007 MIDDLESEX NJ TRAINED SPOTTER
STREET FLOODING REPORTED IN THE METUCHEN AREA WITH SOME
ROADS CLOSED.
0414 PM FLOOD HIGHLAND PARK 40.50N 74.43W
08/17/2007 MIDDLESEX NJ TRAINED SPOTTER
TWO ROADS IN HIGHLAND PARK WERE FLOODED WITH 1 TO 2 FEET
OF WATER. SEVERAL CARS WERE ABANDONED.
&&
GORSEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
558 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG COATESVILLE 39.98N 75.82W
08/17/2007 CHESTER PA EMERGENCY MNGR
SCATTERED LARGE TREE LIMBS DOWN ACROSS THE CENTRAL PART
OF THE COUNTY.
0215 PM HAIL BETHLEHEM 40.63N 75.37W
08/17/2007 M0.75 INCH NORTHAMPTON PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN BETHLEHEM.
0220 PM HAIL JIM THORPE 40.87N 75.74W
08/17/2007 E1.75 INCH CARBON PA BROADCAST MEDIA
GOLF BALL SIZE HAIL DAMAGED CARS AND PUNCHED HOLES IN THE
SIDING OF SOME BUILDINGS.
0220 PM TSTM WND DMG 2 NW JIM THORPE 40.89N 75.76W
08/17/2007 CARBON PA EMERGENCY MNGR
EMERGENCY MANAGEMENT OFFICIALS REPORTED TREES DOWN AND
WIRES DOWN ACROSS SOME ROADS IN SEVERAL PARTS OF THE
COUNTY.
0220 PM HAIL NESQUEHONING 40.86N 75.83W
08/17/2007 E1.75 INCH CARBON PA EMERGENCY MNGR
HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED AT THE 911
CENTER IN NESQUEHONING. THE HAIL WAS COVERING THE PARKING
LOT AND DAMAGED CARS.
0240 PM TSTM WND DMG JIM THORPE 40.87N 75.74W
08/17/2007 CARBON PA TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN JIM THORPE. AT THE TIME OF
REPORT, HALF INCH HAIL WAS FALLING.
0242 PM HAIL LEHIGHTON 40.83N 75.72W
08/17/2007 M1.00 INCH CARBON PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN LEIGHTON.
0242 PM TSTM WND GST LEHIGHTON 40.83N 75.72W
08/17/2007 E70.00 MPH CARBON PA BROADCAST MEDIA
THUNDERSTORM WINDS WERE ESTIMATED TO BE 70 MPH IN
LEHIGHTON WITH A ROTATING WALL CLOUD REPORTED. TREES AND
WIRES DOWN.
0250 PM HAIL PALMERTON 40.80N 75.62W
08/17/2007 E2.00 INCH CARBON PA TRAINED SPOTTER
2-INCH DIAMETER HAIL WAS REPORTED IN PALMERTON.
0300 PM HAIL FERNDALE 40.53N 75.18W
08/17/2007 M1.00 INCH BUCKS PA TRAINED SPOTTER
HAIL FROM NICKEL TO QUARTER SIZE REPORTED IN FERNDALE.
TREE LIMBS ALSO DOWN.
0307 PM HAIL BRODHEADSVILLE 40.92N 75.40W
08/17/2007 E0.75 INCH MONROE PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN BRODHEADSVILLE.
0315 PM HAIL FRENCHTOWN 40.53N 75.06W
08/17/2007 E1.75 INCH HUNTERDON NJ TRAINED SPOTTER
HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED IN
FRENCHTOWN.
0315 PM HAIL 1 N FLEMINGTON 40.52N 74.87W
08/17/2007 E1.00 INCH HUNTERDON NJ TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED IN RARITAN
TOWNSHIP.
0315 PM HAIL CLINTON 40.64N 74.91W
08/17/2007 E0.75 INCH HUNTERDON NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN CLINTON.
0315 PM HAIL FLEMINGTON 40.51N 74.86W
08/17/2007 M0.75 INCH HUNTERDON NJ CO-OP OBSERVER
PENNY SIZE HAIL REPORTED IN FLEMINGTON.
0327 PM HAIL NAZARETH 40.74N 75.31W
08/17/2007 E1.00 INCH NORTHAMPTON PA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN NAZARETH.
0338 PM HAIL 2 NE BELLE MEAD 40.49N 74.63W
08/17/2007 E1.75 INCH SOMERSET NJ TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN HILLSBOROUGH, NEARLY
COVERING THE GROUND.
0345 PM HAIL WASHINGTON 40.76N 74.98W
08/17/2007 E0.75 INCH WARREN NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN WASHINGTON.
0350 PM TSTM WND GST WASHINGTON 40.76N 74.98W
08/17/2007 M47.00 MPH WARREN NJ TRAINED SPOTTER
A 47 MPH THUNDERSTORM WIND GUST WAS MEASURED IN
WASHINGTON.
0400 PM FLOOD METUCHEN 40.54N 74.36W
08/17/2007 MIDDLESEX NJ TRAINED SPOTTER
STREET FLOODING REPORTED IN THE METUCHEN AREA WITH SOME
ROADS CLOSED.
0414 PM FLOOD HIGHLAND PARK 40.50N 74.43W
08/17/2007 MIDDLESEX NJ TRAINED SPOTTER
TWO ROADS IN HIGHLAND PARK WERE FLOODED WITH 1 TO 2 FEET
OF WATER. SEVERAL CARS WERE ABANDONED.
0425 PM LIGHTNING 2 S CHESILHURST 39.71N 74.88W
08/17/2007 CAMDEN NJ EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE IN WINSLOW TOWNSHIP.
0520 PM HAIL BETHLEHEM 40.63N 75.37W
08/17/2007 E1.25 INCH NORTHAMPTON PA TRAINED SPOTTER
HAIL 1.25 INCHES IN DIAMETER WAS REPORTED IN BETHLEHEM.
0525 PM HAIL 4 S EASTON 40.63N 75.23W
08/17/2007 E2.00 INCH NORTHAMPTON PA TRAINED SPOTTER
2-INCH DIAMETER HAIL WAS REPORTED IN WILLIAMS TOWNSHIP.
&&
GORSESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 614 PM EDT FRI AUG 17 2007 NJZ012>014-172315- EASTERN MONMOUTH-MIDDLESEX-WESTERN MONMOUTH- 614 PM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND MONMOUTH COUNTIES... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF ELIZABETH TO 13 MILES SOUTHWEST OF NEW BRUNSWICK...MOVING SOUTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR UNION BEACH...TWIN RIVERS AROUND 630 PM...MORGANVILLE...MARLBORO AROUND 645 PM...HOWELL AND ELBERON AROUND 700 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL PRODUCE SMALL HAIL. FORECASTER: AMC
The Philadelphia radar (KDIX), 64 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
3 lightning. Local standard time, as filed.
A man was struck and injured by lightning in the Costco parking lot in Edison Township.
An unoccupied at the time two-story home's roof was struck by a bolt of lightning in Middletown Township. The bolt started a fire in the attic area of the home. Damage was described as moderate.
A 45-year-old woman was struck by lightning as she was about to enter a restaurant on U.S. Route 9 North in Howell Township. She was pronounced dead about one hour later.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Monmouth | 2007-08-17 | 45 | Female | Unknown | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55972, 55975, 55970.